MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; HIP PROSTHESIS

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; HIP PROSTHESIS
Catalog Number 650-1057
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: cer option type 1 tpr sleve -6; item# 650-1064; lot# 2912967.Tprlc 133 t1 pps ho 11x142mm; item# 51-104110; lot# 6232281.G7 finned 4 hole shell 56f; item# 110017105; lot# 6215509.G7 neutral e1 liner 36mm f; item# 010000858; lot# 6292613.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2024-00012.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during a clinical study, at the 5-year follow-up appointment, the patient was experiencing pain, difficulty with ambulation and completing daily activities; and was diagnosed with tendonitis.The patient was treated with anti-inflammatory medication, physical therapy, and a steroid injection.The issue has been considered resolved.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.B3: the event date was corrected from (b)(6) 2023.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a clinical study, at the 5-year follow-up appointment, the patient was experiencing pain, difficulty with ambulation and completing daily activities; and was diagnosed with tendonitis.The patient was treated with anti-inflammatory medication, physical therapy, and a steroid injection.The issue was considered resolved.Three-months later, in a follow-up appointment, the patient noted temporary relief from the injection but is still experiencing pain during active flexion or activity.The patient is maintaining conservative treatment modalities and physical therapy.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, please see associated report: 3002806535-2024-00012-2.The products remain implanted; therefore, visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Radiographs were provided and reviewed by a radiologist.The review identified an anatomic alignment of the right hip arthroplasty without change in implant position from the 6 month post op through 5 year post op images.No cause for tendinitis is identified.Medical records were provided and reviewed by a health care professional.The review did not identify contributing factors of event.Patient received several cosrtisone injection but continues to have pain with active hip flexion which is alleviated with rest.Device is used for treatment.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18474588
Report Number3002806535-2024-00011
Device Sequence Number6775064
Product Code LZO
UDI-Device Identifier00880304521957
UDI-Public(01)00880304521957(17)280312(10)2934974
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number650-1057
Device Lot Number2934974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/17/2024
02/29/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/13/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight98 KG
Patient RaceBlack Or African American